Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 260, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 2022, 4:15 AM CST for George County, Stone County, Mississippi; Mobile County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2022, 4:15 AM CST (10:15 UTC)
- Expired
- Nov 30, 2022, 5:00 AM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mobile County, AL, George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 10:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
928
WUUS54 KMOB 301015
SVRMOB
ALC097-MSC039-131-301100-
/O.NEW.KMOB.SV.W.0260.221130T1015Z-221130T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
415 AM CST Wed Nov 30 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Mobile County in southwestern Alabama...
George County in southeastern Mississippi...
Southeastern Stone County in southeastern Mississippi...
* Until 500 AM CST.
* At 415 AM CST, severe thunderstorms were located along a line
extending from 8 miles west of Lucedale to 17 miles south of McLain
to 18 miles east of Perkinston to 6 miles east of McHenry, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lucedale, Chunchula, McHenry, Gulfcrest, Semmes, Tanner Williams,
Movico and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CST for southwestern
Alabama...and southeastern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 600 AM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3088 8885 3098 8878 3100 8863 3100 8843
3103 8843 3108 8801 3097 8801 3082 8815
3067 8838 3067 8841 3074 8841 3073 8888
3068 8889 3068 8922
TIME...MOT...LOC 1015Z 260DEG 47KT 3095 8872 3087 8874 3077 8884 3072
8903
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black1 follow-up statement
227
WWUS54 KMOB 301049
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
449 AM CST Wed Nov 30 2022
MSC131-301059-
/O.CAN.KMOB.SV.W.0260.000000T0000Z-221130T1100Z/
Stone MS-
449 AM CST Wed Nov 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 1100 AM CST
for southwestern Alabama.
LAT...LON 3086 8851 3105 8827 3108 8801 3097 8801
3082 8815 3067 8838 3067 8841 3074 8841
3074 8856
TIME...MOT...LOC 1049Z 260DEG 47KT 3102 8824 3094 8826 3084 8837 3079
8856
$$
ALC097-MSC039-301100-
/O.CON.KMOB.SV.W.0260.000000T0000Z-221130T1100Z/
Mobile AL-George MS-
449 AM CST Wed Nov 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CST
FOR NORTHWESTERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES...
At 449 AM CST, severe thunderstorms were located along a line
extending from Gulfcrest to 4 miles west of Chunchula to Wilmer to 9
miles south of Lucedale, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chunchula, Gulfcrest, Semmes, Tanner Williams, Movico and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 1100 AM CST
for southwestern Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3086 8851 3105 8827 3108 8801 3097 8801
3082 8815 3067 8838 3067 8841 3074 8841
3074 8856
TIME...MOT...LOC 1049Z 260DEG 47KT 3102 8824 3094 8826 3084 8837 3079
8856
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 1:43 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 30, 1:43 AM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
143 AM CST Wed Nov 30 2022
...New UPDATE...
.MESOSCALE DISCUSSION UPDATE...
Issued at 111 AM CST Wed Nov 30 2022
A quick mesoscale severe weather update as conditions seem to be
changing and the severe weather threat is likely increasing,
especially across areas west of I-65.
Two main threats seem to be materializing overnight tonight with
the first being a parade of semi- discrete supercells lined up
from Hattiesburg MS west towards McComb MS. These are expected to
continue to move east with time. Looking at current mesoanalysis,
surface obs and area radar vertical wind profiles the environment
continues to remain rich for some nocturnal tornado potential.
VWP profiles at LIX show 0-500m SRH of 200 to 250 m2/s2. Trends
have shown that upper level winds have turned more westerly with
time leading to increasing low level streamwise vorticity
ingestion to any eastward moving supercells despite surface winds
becoming more southwesterly. This was supported by the supercell
near McComb MS which quickly turned east and produced a tornado.
Thus, any supercells that begin to take on a more easterly track
will likely quickly acquire stout low level mesocyclones and
tornado potential. (In short if the storm moves more east than
northeast tornado potential increases).
Behind the leading parade of supercells, signs are pointing to
possibly some upscale growth into some sort of QLCS (Squall line).
Widespread cell mergers further north of the area has lead to a
steady growth of a cold pool driven system. Increased storm
coverage behind the leading supercells as the next southern stream
impulse rotates across the area. IT will take a few hours for
cells to congeal; however, as cell collisions occur slow upscale
growth into a QLCS is possible. Once this occurs, we will likely
transition towards a damaging wind threat and tornado threat with
any mesovorticies that develop. Given current 0-3km bulk shear
hovering around 40 knots and becoming more westerly than
southwesterly, tornado threat will be maximized with any bowing
segments that can take on a more north/south orientation. This
will likely go into the early morning hours up towards the I-65
corridor. Severe threat likely diminishes as we approach the coast
given we begin to lose the low level shear as the best 850mb jet
is located further north. Nonetheless, the severe threat will
continue through the night and into the morning hours tomorrow.
BB/03
&&
.PREV DISCUSSION... /issued 1218 AM CST Wed Nov 30 2022/
..New AVIATION...
AVIATION...
(06Z TAFS)
Issued at 1153 PM CST Tue Nov 29 2022
MVFR to IFR ceilings are currently present across the region as a
cold front approaches from the northwest. A few showers and
storms are developing ahead of this boundary and an additional
broken line of storms is expected as the front moves through the
area early Wednesday morning. These storms will have the potential
to become severe with damaging winds and tornadoes being the main
threats. South to southwesterly winds tonight will become
northwesterly by Wednesday morning and northerly by Wednesday
afternoon. Winds behind the front on Wednesday will likely gust
to around 20 knots (higher along the coast) with conditions
quickly improving to VFR by the afternoon. /14
PREV DISCUSSION... /issued 619 PM CST Tue Nov 29 2022/
.New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 548 PM CST Tue Nov 29 2022
Showers and thunderstorms will increase in coverage through the
evening and overnight hours as a cold front moves through the
region. These storms will have the potential to become severe with
damaging winds and tornadoes being the main threat. Mainly MVFR
to IFR ceilings and visibilities will persist through Wednesday
morning. Southerly winds will become southwesterly late tonight
and then northwesterly by Wednesday morning as the cold front
moves across the area. Gusty winds around 20 knots will be
possible outside of any convective development. Overnight some low
level wind shear around 40 knots at 2 kft will also be possible
across the region. By Wednesday afternoon, winds should become
more northerly around 10-15 knots with a return to VFR conditions.
/14
PREV DISCUSSION... /issued 405 PM CST Tue Nov 29 2022/
New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Wednesday)
Issued at 4 PM CST Tue Nov 29 2022
The first round of severe
thunderstorms is currently ongoing across the area this afternoon as
a warm front lifts north across the area. A few supercell structures
have developed this afternoon as they interact with the warm front
and favorable shear profiles. Instability will continue to increase
this afternoon as moisture levels increase with SBCAPE values of
1500-2000 J/kg across southeast Mississippi into portions of
southwest Alabama. In addition, shear is plentiful, with effective
shear around 50 knots and SRH around 150-200 m2/s2. The severe
threat will continue to increase this evening as the low level jet
increases and SRH increases to 300 to 400 m2/s2. Any storm that
develops this afternoon and evening will be capable of becoming
rapidly severe. If storms are able to remain discrete as a second
round comes in late this evening and overnight, the potential
remains for strong tornadoes across southeast Mississippi into
southwestern Alabama. This round is expected to develop into a
squall line overnight with damaging winds and a few tornadoes east
of I-65 during the early morning hours on Wednesday. Make sure to
have multiple ways to receive warnings through tonight and have a
safe place to take shelter!
In addition to the severe threat, a flash flood threat exists across
interior portions of the area where repeated rounds of heavy rain
this evening and overnight could cause flooding. Amounts of 2 to 4
inches are possible with isolated higher totals. A flash flood watch
continues through Wednesday morning for southeast Mississippi and
portions of southwest Alabama.
The severe threat will end as the cold front clears the area
Wednesday morning. This will bring in a much colder and drier
airmass Wednesday afternoon and Wednesday night. Lows tonight will
range from the low to mid 60s northwest of I-65 to mid and upper 60s
to near 70 south and east of I-65. Highs Wednesday will occur in the
morning in the upper 60's to lower 70's, with falling temperatures
into the middle 50's by the afternoon hours. /13
SHORT TERM...
(Wednesday night through Friday night)
Issued at 4 PM CST Tue Nov 29 2022
Dry conditions expected through the short term. Aloft, our region
remains in a fairly zonal flow pattern through the period as a
trough over the northeast CONUS pushes off into the western
Atlantic interior eastern states moves off into the western
Atlantic by Thursday. Through the rest of the period, a trough
traverses east across the northern CONUS, moving into the Great
Lakes region by the end of the period. At the surface, high
pressure over the central Plains tracks east-northeast towards
the Atlantic seaboard through Friday night. As the high pressure
tracks east, surface winds will gradually shift from north-
northeasterly on Wednesday night, to southeasterly by Friday
night. With this, moisture will slowly recover over the region as
we move into the end of the period and into the extended.
Temperatures through the period will exhibit a warming trend. Lows
on Wednesday night will be the coldest in the wake of the cold
front from the near term. Expect mainly mid to upper 30s across
the area, to low 40s closer to the coast on Wednesday night. Lows
Thursday night will be a tad warmer ranging generally from 35 to
40 well inland to the mid to upper 40s at the coast. By Friday
night, as low-level southeasterly flow returns, lows increase into
low/upper 50s across most of the area. High temps follow suit with
highs on Thursday ranging from the mid 50s well inland to the
low 60s closer to the coast. On Friday, expect highs to be mainly
in the mid/upper 60s to near 70. JEH/88
LONG TERM...
(Saturday through Tuesday)
Issued at 4 PM CST Tue Nov 29 2022
Not much change to the previous forecast. We continue to remain
in a fairly zonal flow pattern over the area through the weekend
as a broad ridging aloft remains over the Gulf and the trough
mentioned in the short term continues to move east-northeast
towards the Atlantic seaboard while dissipating. At the surface,
an associated cold front moves across the Plains and into the
southeast states on Saturday; however, as the upper trough weakens
and lifts off to the northeast, the frontal system could stall
just north of the forecast area on Saturday night or potentially
over the forecast area. Ahead of the approaching front, deep layer
moisture improves fairly significantly with precipitable water
values reaching 1.5-1.8 inches on Saturday and into Saturday
night. While forcing with the weakening approaching front is
limited, will continue to have slight chance pops over interior
areas (mainly northwest of I-65) through Saturday evening but
otherwise dry conditions prevail through the Tuesday morning
before the next best chance of rain looks to occur with the next
system by the end of the period. JEH/88
MARINE...
Issued at 4 PM CST Tue Nov 29 2022
Moderate to strong onshore flow will continue tonight ahead of an
approaching cold front. Strong offshore flow will then follow in
the wake of the cold front Wednesday afternoon into Thursday.
Winds will shift east and then southeast by the end of the week as
surface high pressure builds over the region. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 73 39 63 44 70 60 78 62 / 40 0 0 0 0 10 20 10
Pensacola 74 43 64 49 70 62 78 64 / 70 0 0 0 0 0 10 10
Destin 74 47 66 52 71 62 77 64 / 80 0 0 0 0 0 10 0
Evergreen 72 34 61 38 67 52 76 57 / 50 0 0 0 0 0 20 10
Waynesboro 66 34 56 36 65 54 73 58 / 10 0 0 0 0 10 30 20
Camden 69 34 56 38 65 52 73 56 / 30 0 0 0 0 10 20 20
Crestview 74 38 61 43 69 54 76 59 / 80 0 0 0 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST this morning for ALZ051>055-261-262.
High Rip Current Risk through this evening for ALZ265-266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
MS...Flood Watch until 7 AM CST this morning for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from noon today to 6 AM CST Thursday for
GMZ631-632.
Small Craft Advisory from noon today to noon CST Thursday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Nov 30, 3:47 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TORNADO FRUITDALE 31.34N 88.41W
11/30/2022 WASHINGTON AL EMERGENCY MNGR
DEBRIS SIGNATURE NOTED ON RADAR. EMERGENCY
MANAGEMENT PRELIMINARILY REPORTS MAJOR
DAMAGE IN THE FRUITDALE COMMUNITY. TIME
ESTIMATED FROM RADAR.
&&
21/CLLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:25 PM CST | Tornado Warning | MOB | Wayne | 50 min |
| Nov 29, 11:50 PM CST | Tornado Warning | MOB | Wayne | 40 min |
| Nov 30, 1:20 AM CST | Severe Thunderstorm Warning | MOB | Perry | 40 min |
| Nov 30, 1:48 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 42 min |
| Nov 30, 2:02 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Nov 30, 2:11 AM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Nov 30, 2:23 AM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 52 min |
| Nov 30, 2:31 AM CST | Tornado Warning | MOB | Greene | 44 min |
| Nov 30, 3:04 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 56 min |
| Nov 30, 3:35 AM CST | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 40 min |
| Nov 30, 4:21 AM CST | Areal Flood Advisory | MOB | George, Stone | 3 hr |
| Nov 30, 4:47 AM CST | Severe Thunderstorm Warning | MOB | George | 43 min |
| Nov 29, 7:54 PM CST | Tornado Warning | MOB | Choctaw | 36 min |
| Nov 30, 12:16 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 44 min |
| Nov 30, 1:25 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Nov 30, 3:05 AM CST | Areal Flood Advisory | MOB | Washington | 3 hr |
| Nov 30, 3:18 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington | 42 min |
| Nov 30, 3:40 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Covington, Escambia, Monroe | 65 min |
| Nov 30, 3:58 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 62 min |
| Nov 30, 4:37 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more | 53 min |
| Nov 30, 5:00 AM CST | Special Marine Warning | MOB | 60 min | |
| Nov 30, 5:04 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 26 min |
| Nov 30, 5:13 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 32 min |
| Nov 30, 5:26 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 49 min |
| Nov 30, 5:38 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Nov 30, 5:46 AM CST | Special Weather Statement | MOB | Covington | 59 min |
| Nov 30, 5:52 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Nov 30, 6:00 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 6:01 AM CST | Special Marine Warning | MOB | 119 min | |
| Nov 30, 6:43 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 7:08 AM CST | Special Marine Warning | MOB | 97 min | |
| Nov 30, 8:02 AM CST | Special Marine Warning | MOB | 118 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.